Journal of Symbolic Logic

Models of transfinite provability logic

David Fernández-Duque and Joost J. Joosten

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

For any ordinal $\Lambda$, we can define a polymodal logic $\mathsf{GLP}_\Lambda$, with a modality $[\xi]$ for each $\xi < \Lambda$. These represent provability predicates of increasing strength. Although $\mathsf{GLP}_\Lambda$ has no Kripke models, Ignatiev showed that indeed one can construct a Kripke model of the variable-free fragment with natural number modalities, denoted $\mathsf{GLP}^0_\omega$. Later, Icard defined a topological model for $\mathsf{GLP}^0_\omega$ which is very closely related to Ignatiev's. In this paper we show how to extend these constructions for arbitrary $\Lambda$. More generally, for each $\Theta,\Lambda$ we build a Kripke model $\mathfrak I^\Theta_\Lambda$ and a topological model $\mathfrak T^\Theta_\Lambda$, and show that $\mathsf{GLP}^0_\Lambda$ is sound for both of these structures, as well as complete, provided $\Theta$ is large enough.

Article information

Source
J. Symbolic Logic, Volume 78, Issue 2 (2013), 543-561.

Dates
First available in Project Euclid: 15 May 2013

Permanent link to this document
https://projecteuclid.org/euclid.jsl/1368627064

Digital Object Identifier
doi:10.2178/jsl.7802110

Mathematical Reviews number (MathSciNet)
MR3145195

Zentralblatt MATH identifier
1275.03158

Citation

Fernández-Duque, David; Joosten, Joost J. Models of transfinite provability logic. J. Symbolic Logic 78 (2013), no. 2, 543--561. doi:10.2178/jsl.7802110. https://projecteuclid.org/euclid.jsl/1368627064


Export citation